Alert archive / Vermont / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 39, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 16, 2009, 5:09 PM EDT for Chittenden County, Franklin County, Lamoille County, Vermont. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2009, 5:09 PM EDT (21:09 UTC)
- Expired
- Jul 16, 2009, 6:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Chittenden County, VT, Franklin County, VT, Lamoille County, VT
The radar
The Burlington radar (KCXX), 27 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 5:18 PM EDT | HAIL 1.75 | 2 Sw Westford, VT | WINDOWS BROKEN IN HOUSE. CAR DENTED. GARDEN SMASHED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 162109 SVRBTV VTC007-011-015-162200- /O.NEW.KBTV.SV.W.0039.090716T2109Z-090716T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 509 PM EDT THU JUL 16 2009 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHITTENDEN COUNTY IN NORTHWEST VERMONT FRANKLIN COUNTY IN NORTHWEST VERMONT LAMOILLE COUNTY IN NORTHWEST VERMONT * UNTIL 600 PM EDT. * AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED BETWEEN MILTON AND WESTPORT...AND MOVING NORTHEAST AT 20 MPH. HAIL THE SIZE OF PING PONG BALLS HAS BEEN REPORTED IN MILTON AND WESTFORD WITH THIS STORM. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAIRFAX AROUND 525 PM EDT. GEORGIA CENTER AROUND 530 PM EDT. FLETCHER AROUND 535 PM EDT. NORTH FAIRFAX AROUND 540 PM EDT. FAIRFIELD AROUND 555 PM EDT. THIS STORM HAS A HISTORY OF PRODUCING STRONG WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4493 7308 4477 7267 4447 7306 4456 7327 TIME...MOT...LOC 2107Z 212DEG 17KT 4459 7310 $$ NASH
2 follow-up statements
000 WWUS51 KBTV 162127 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 527 PM EDT THU JUL 16 2009 VTC007-011-015-162200- /O.CON.KBTV.SV.W.0039.000000T0000Z-090716T2200Z/ LAMOILLE VT-CHITTENDEN VT-FRANKLIN VT- 527 PM EDT THU JUL 16 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTH CENTRAL FRANKLIN...NORTHERN CHITTENDEN AND NORTHWESTERN LAMOILLE COUNTIES IN NORTHWEST VERMONT... AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING VERY LARGE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FLETCHER..MOVING NORTHEAST AT 25 MPH. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING HAIL THE SIZE OF GOLF BALLS ALONG WITH DOWNED TREES. THE SEVERE THUNDERSTORM WILL BE NEAR... EAST FLETCHER AROUND 535 PM EDT. EAST FAIRFIELD AROUND 540 PM EDT. BAKERSFIELD AND BELVIDERE JUNCTION AROUND 545 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4456 7325 4485 7288 4477 7267 4447 7306 TIME...MOT...LOC 2127Z 228DEG 20KT 4469 7289 $$ NASH
000 WWUS51 KBTV 162140 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 540 PM EDT THU JUL 16 2009 VTC007-162149- /O.CAN.KBTV.SV.W.0039.000000T0000Z-090716T2200Z/ CHITTENDEN VT- 540 PM EDT THU JUL 16 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHITTENDEN COUNTY IS CANCELLED... THE EARLIER SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. ADDITIONAL STRONG THUNDERSTORMS CONTINUE ACROSS PARTS OF CHITTENDEN COUNTY. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE THROUGH 600 PM. LAT...LON 4468 7303 4480 7290 4477 7267 4463 7286 TIME...MOT...LOC 2139Z 237DEG 18KT 4471 7281 $$ VTC011-015-162200- /O.CON.KBTV.SV.W.0039.000000T0000Z-090716T2200Z/ LAMOILLE VT-FRANKLIN VT- 540 PM EDT THU JUL 16 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTH CENTRAL FRANKLIN AND NORTHWESTERN LAMOILLE COUNTIES IN NORTHWEST VERMONT... AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED NEAR EAST FLETCHER..MOVING NORTHEAST AT 20 MPH. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING GOLF BALL SIZE HAIL AND DAMAGING WIND GUSTS. THE SEVERE THUNDERSTORM WILL BE NEAR... BELVIDERE JUNCTION AND BAKERSFIELD AROUND 550 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4468 7303 4480 7290 4477 7267 4463 7286 TIME...MOT...LOC 2139Z 237DEG 18KT 4471 7281 $$ NASH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:47 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 16, 3:47 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 347 PM EDT THU JUL 16 2009 SEVERE THUNDERSTORM WATCH NUMBER 587 WILL CONTINUE ACROSS NORTHERN ADIRONDACKS...SAINT LAWRENCE AND CHAMPLAIN VALLEYS UNTIL 8 PM THIS EVENING....AND HAS BEEN EXTENDED TO COVER ALL OF NORTHERN AND CENTRAL VERMONT. .SYNOPSIS... A DEEP UPPER LEVEL TROUGH WILL CONTINUE ACROSS THE CENTRAL GREAT LAKES THROUGH THIS UPCOMING WEEKEND. THIS WILL PROVIDE THE NORTH COUNTRY WITH UNSETTLED WEATHER AND BELOW NORMAL TEMPERATURES THROUGH THE UPCOMING WEEKEND. THE BEST CHANCE FOR WIDESPREAD RAINFALL WILL BE FRIDAY NIGHT INTO SATURDAY MORNING...WITH SOME CLEARING EXPECTED ON SATURDAY AFTERNOON. TEMPERATURES WILL CONTINUE TO BE BELOW NORMAL FOR DAYTIME HIGHS AND NEAR NORMAL FOR OVERNIGHT LOWS THROUGH THE UPCOMING WEEKEND. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 340 PM EDT THURSDAY...REST OF THIS AFTERNOON MESOSCALE DISCUSSION: CRNT RADAR SHOWS AREAL COVERAGE/INTENSITY OF STORMS INCREASING ACRS THE SLV AND NORTHERN DACKS...STILL JUST BELOW SVR LIMITS. RADAR SHOWS STRONGEST STORMS ACRS CENTRAL NY ATTM...WITH SOME ORGANIZATION AND SUPER CELL CHARACTERISTICS. HAVING A HARD TO TIME FINDING WHY STORMS ARE MORE ROBUST ACRS CENTRAL NY AND NOT ACRS NORTHERN NY ATTM. LAPS SOUNDINGS SHOW CAPE PROFILES OF 2000 TO 2500 J/KG...VERY SIMILAR TEMP AND MOISTURE PROFILES. MEANWHILE...AT THE SFC LLVL BOUNDARY IS JUST ENTERING SLV ATTM WITH SOME CONVERGENCE NOTED...WHICH SHOULD ENHANCE LLVL LIFT. OTHERWISE...FEEL COOLER THAN NORMAL LAKE ONTARIO WATER TEMPS AND SOUTHWEST FLW INTO PART OF SLV IS INHIBITING ROBUST DEVELOPMENT ATTM. HOWEVER...AS STORMS MOVE ACRS THE DACKS AND INTO THE CPV...EXPECT OVERALL COVERAGE/INTENSITY TO INCREASE. LAPS AND RUC DATA SHOWS SFC BASED CAPES AROUND 2000 J/KG ASSOCIATED WITH TEMPS IN THE L80S AND SFC DWPTS IN THE MID 60S AT BTV. THIS COMBINED WITH ENHANCED 0-1KM SHEAR FROM SOUTHERLY FLW VEERING QUICKLY TO THE SOUTHWEST AT 85H WL HELP IN DEVELOPING ORGANIZED STORMS WITH SOME ROTATION. FURTHERMORE...LATEST RUC AND LAPS 0-3KM VGP SHOWS AXIS OF 0.25 TO 0.35 DEVELOPING ACROSS THE CENTRAL/SOUTHERN CPV BTWN 20Z-22Z. THIS INDICATES GOOD SHEAR AND CAPE PARAMETERS WL BE PRESENT. WL CONT TO MONITOR RADAR THIS AFTN...BUT STILL THINK LARGE DRY LAYER WL LIMIT THE OVERALL AREAL COVERAGE OF CONVECTION. THE MAIN CHALLENGE TONIGHT WL BE TIMING OF CONVECTION DEPARTING OUR FA...FOLLOWED BY TEMPS AND FOG FORMATION AFT 04Z. BIG PICTURE SHOWS WELL DEFINED MID/UPPER LVL TROF ACRS THE NORTHERN GREAT LAKES...SLOWLY DROPPING SE TWD THE OHIO VALLEY...WITH NUMEROUS EMBEDDED 5H VORTS. IN ADDITION...HAVE NOTED SEVERAL AREAS OF NVA/SUBSIDENCE WITHIN THE OVERALL TROF...WHICH WL IMPACT FA TONIGHT...WITH SOME CLRING SKIES EXPECTED BY 03Z. THIS COMBINED WITH LIGHT/VARIABLE WINDS AND SATURATED BL CONDITIONS...WL HELP IN THE DEVELOPMENT OF FOG. WL MENTION FOG AFT 03Z...WITH CHC POPS ACRS CENTRAL/EASTERN VT ZNS UNTIL 03Z. MEANWHILE...NEXT 5H VORT AND SPOKE OF ENHANCED 850-500MB MOISTURE APPROACHES WESTERN CWA BY 12Z. WL MENTION SCHC TO LOW CHC POPS FOR THE SLV. WL MENTION TEMPS CLOSE TO SFC DWPTS TONIGHT...WHICH WL SUPPORT LOWS IN THE L50S SLK/NEK TO MID/UPPER 50S CPV/SLV. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... AS OF 340 PM EDT THURSDAY...THE SHORT TERM FCST CHALLENGE FOR FRIDAY THRU SAT NITE WL BE EVOLUTION/DEVELOPMENT OF MID/UPPER LVL TROF ACRS THE OHIO VALLEY/CENTRAL GREAT LAKES. STILL PLENTY OF QUESTIONS WITH REGARDS TO PLACEMENT OF HEAVIEST QPF AXIS FRIDAY NIGHT AND OVERALL TRACK OF SFC FEATURES. FIRST 5H VORT SWINGS FROM SW TO NE ACRS OUR CWA BTWN 15Z AND 18Z FRIDAY...WITH SOME 700-500MB MOISTURE AND LIFT NOTES. OVERALL...SFC BASED CAPE VALUES ARE BTWN 800-1000 J/KG WITH LIS AROUND -2C...WITH SOME MINOR HGHT FALLS ASSOCIATED WITH APPROACHING TROF. WL MENTION CHC POPS WITH A FEW STORMS POSSIBLE...ESPECIALLY WHERE THE INSTABILITY IS GREATEST ACRS CENTRAL/EASTERN VT. BY 00Z SATURDAY ANOTHER STRONGER 5H VORT AND BETTER DEEP LAYER MOISTURE APPROACH OUR FA. THIS COMBINED WITH WEAK SFC LOW PRES DEVELOPMENT AND SOME ENHANCED FGEN FORCING/HGHT FALLS WL HELP TO PRODUCE A WIDESPREAD RAIN EVENT ON FRIDAY NIGHT. NAM SHOWS FIRST BAND OF MODERATE QPF ACRS THE SLV BY 00Z SATURDAY...WHILE GFS PLACES FIRST BAND OF MODERATE QPF ACRS THE DACKS...BOTH MODELS SHOW SECONDARY DEVELOPMENT OF MODERATE TO HEAVY QPF AXIS FROM CENTRAL/EASTERN VT THRU CENTRAL NEW ENGLAND ON FRIDAY NIGHT. THE NOSE OF A 30 TO 40 KNOT 85H JET...ALONG WITH STRONG LLVL MOISTURE CONVERGENCE AND ENHANCED THETE E AXIS ACRS CENTRAL/EASTERN VT...WOULD PLACE THIS REGION IN THE AREA FOR FAVORABLE HEAVY RAINFALL. GIVEN... AVAILABLE LIFT AND MODEST INSTABILITY WL MENTION ISOLATED STORMS POSSIBLE...ESPECIALLY IN AREAS OF MODERATE TO HEAVY RAINFALL. WL USE A MODEL BLEND FOR QPF...WHICH SUPPORTS VALUES BTWN 0.75" TO 1.25" ACRS CENTRAL/EASTERN VT...WITH QPF VALUES BTWN 0.25" AND 0.75" ACRS CPV/DACKS AND LESS AMOUNTS NEAR SLV. WL MENTION CAT POPS ACRS EASTERN/CENTRAL VT ZNS...WITH LIKELY ACRS THE CPV/DACKS...AND CHC POPS FOR SLV ON FRIDAY NIGHT. THE THREAT FOR HEAVY RAINFALL WL HAVE TO BE WATCHED...ESPECIALLY WITH PWS NEAR 1.75"...WARM CLOUD LAYER BTWN 3 AND 4KM...AND THE PRESENT OF A LLVL JET OF 30 KNTS. FURTHERMORE...BOTH NAM/GFS SHOW A DUAL 25H JET ACRS OUR EASTERN FA...HELPING IN ULVL DIVERGENCE. WL LET LATER SHIFTS DECIDE ON FLOOD WATCH...AS EVENT BECMGS CLEARER. OTHERWISE...PROGGED 85H TEMPS BTWN 11-13C ON FRIDAY...SUPPORT HIGHS ONCE AGAIN IN THE MID/UPPER 70S...WITH LOWS IN THE M50S DACKS TO U50S TO L60S. BY SATURDAY...BEST 850-500MB MOISTURE AND LIFT WL BE DEPARTING OUR FA BY 15Z SATURDAY...WITH SOME NVA SUBSIDENCE DEVELOPING. SOUNDINGS SHOW PLENTY OF LLVL MOISTURE...THEREFORE EXPECT STRATOCU DEVELOPMENT ON SATURDAY...WITH BEST CHC FOR CLRING ACRS THE CPV/SLV. MEANWHILE...MID/UPPER LVL TROF APPROACHES OUR WESTERN CWA...ALONG WITH MORE ENERGY/MOISTURE. THIS COMBINED WITH ASSOCIATED COOL POOL ALOFT WL HELP IN THE REDEVELOPMENT OF MORE SHOWERS ON SATURDAY AFTN...WHICH WL CONT TO MENTION CHC POPS. PROGGED 85H TEMPS NEAR 10C...SUPPORT HIGHS IN THE U60S NEK/MTNS TO MID 70S VALLEYS. SATURDAY NIGHT...PRECIP CHCS WL DECREASE AS LLVL STABILIZE AND BEST MOISTURE SHIFTS EAST OF OUR CWA. WL MENTION CHC POPS IN THE EVENING WITH FOG DEVELOPING AFT MIDNIGHT WITH TEMPS IN THE 50S TO NEAR 60 MOST LOCATIONS. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 500 AM EDT THURSDAY...UNSETTLED WX CONTINUES THRU THE EXTENDED PORTION OF THE FORECAST...AND IT REMAINS DIFFICULT TO FIND A DAY WHEN NO MENTION OF PCPN IS REQUIRED. UPPER TROUGH GRADUALLY WEAKENS AS IT LIFTS OUT TO THE NORTHEAST ON SUNDAY. WEAK RIDGING FOLLOWS FOR SUNDAY NIGHT INTO EARLY MONDAY...BUT THEN ANOTHER UPPER TROUGH MOVES EAST FROM THE GRTLKS FOR LATER MONDAY INTO TUESDAY. THIS WILL BE FOLLOWED BY ANOTHER SHRTWV TROUGH WEDNESDAY. ALSO INDICATIONS THAT WRN ATLC HIGH WILL ATTEMPT TO BUILD WESTWARD DURING THIS PERIOD...ALLOWING FOR A MORE SOUTHERLY FLOW ALONG WITH GRADUALLY WARMER TEMPS AND MORE HUMID CONDITIONS. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... THROUGH 18Z THURSDAY... SCT CONVECTIVE ACTIVITY IS BEGINNING TO INITIATE MAINLY WEST OF ST. LAWRENCE VALLEY. WITH HIGH TD AND SFC WARMING WE ARE LOOKING AT SCATTERED THUNDERSTORMS...SOME OF WHICH COULD BE STRONG TO SEVERE WITH GUSTY WINDS PERIODS OF HEAVY RAIN AND HAIL AS THE THREATS. DUE TO THE SCATTERED NATURE... HAVE ONLY THUS FAR MENTIONED VCTS. WILL CERTAINLY MAINTAIN A WATCHFUL EYE TO INCLUDE TS AS DEVELOPMENT AND TRENDS ALLOW FOR FINE TUNING. ACTIVITY WILL GENERALLY OCCUR WITHIN THE 19-01Z TIME FRAME. OCCURRING IN THE 18Z- 01Z TIME FRAME. IN THE GENERAL SENSE...LIGHT SOUTH TO SOUTHWESTERLY WINDS OCCNL GUSTS IN THE 14-18KT RANGE...HOWEVER AS MENTIONED ABOVE LOCALLY GUSTY TS WINDS ARE POSSIBLE. HIGHER TD AIR COMBINED W/WET GROUND/LIGHT WINDS WILL LIKELY LEAD TO FOG FORMATION AT KSLK/KMPV BTWN 06-12Z...AND PATCHY BR ELSEWHERE. FOG WILL BEGIN OUTLOOK 18Z THURSDAY THROUGH MONDAY...SHOWERY CONDS CONTINUE WITH MAINLY VFR CONDS DURING DAYLIGHT HOURS THROUGH THE PERIOD...WITH SCT BRIEF MVFR CIGS/VSBYS IN HEAVIER SHOWERS/STORMS...ESP ON FRIDAY NIGHT/SATURDAY. PATCHY BR/FG ALSO A GOOD BET AT FAVORED SITES DURING OVERNIGHT PERIODS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER NEAR TERM...TABER SHORT TERM...TABER LONG TERM...RJS AVIATION...AMF/JMG
Hazardous weather outlook, Jul 16, 1:53 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 153 PM EDT THU JUL 16 2009 NYZ026>031-034-035-087-VTZ001-002-005-009-011-016>019-171800- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 153 PM EDT THU JUL 16 2009 ...SEVERE THUNDERSTORM WATCH 587 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE PRIMARY SEVERE WEATHER THREAT WILL BE STRONG AND DAMAGING WINDS TO 60 MPH OR MORE AND LARGE HAIL. INITIALLY THE GREATEST THREAT FOR SEVERE THUNDERSTORMS ACROSS THE SAINT LAWRENCE VALLEY AND ADIRONDACKS IN NEW YORK THOUGH MID AFTERNOON. BY LATE AFTERNOON THE THREAT AREA WILL SHIFT INTO THE CHAMPLAIN VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. VTZ003-004-006>008-010-012-171800- ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WINDSOR- 153 PM EDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP. SOME OF THE THUNDERSTORMS LATE THIS AFTERNOON MAY BECOME STRONG...WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Jul 16, 4:29 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
429 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 1 SW PLATTSBURGH 44.69N 73.47W
07/16/2009 E0.25 INCH CLINTON NY AMATEUR RADIO
&&
BROOKETLocal storm report, Jul 16, 4:34 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
434 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 1 SW PLATTSBURGH 44.69N 73.47W
07/16/2009 E1.00 INCH CLINTON NY AMATEUR RADIO
&&
BROOKETSpecial weather statement, Jul 16, 4:34 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 434 PM EDT THU JUL 16 2009 VTZ005>008-010-017-018-162130- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT-LAMOILLE VT- ORANGE VT-WASHINGTON VT-WESTERN CHITTENDEN VT- 434 PM EDT THU JUL 16 2009 ...A STRONG THUNDERSTORM WILL AFFECT ADDISON...CALEDONIA... CHITTENDEN...LAMOILLE...ORANGE AND WASHINGTON COUNTIES... AT 434 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WILLISTON... MOVING EAST AT 30 MPH. WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR JONESVILLE AROUND 445 PM...BOLTON AROUND 500 PM...WATERBURY CENTER AROUND 515 PM AND PUTNAMVILLE AROUND 530 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY EVENING FOR NORTHERN NEW YORK AND WESTERN VERMONT. LAT...LON 4445 7228 4419 7234 4432 7321 4450 7318 LAHIFF
Local storm report, Jul 16, 4:35 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
435 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL PLATTSBURGH 44.70N 73.46W
07/16/2009 E0.88 INCH CLINTON NY AMATEUR RADIO
&&
BROOKETLocal storm report, Jul 16, 5:00 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
500 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL MILTON 44.64N 73.11W
07/16/2009 E1.50 INCH CHITTENDEN VT TRAINED SPOTTER
&&
BROOKETLocal storm report, Jul 16, 5:08 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
508 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL WESTFORD 44.62N 73.02W
07/16/2009 E1.25 INCH CHITTENDEN VT TRAINED SPOTTER
&&
BROOKETThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:04 AM EDT | Special Weather Statement | BTV | Franklin, Grand Isle, Lamoille | 56 min |
| Jul 16, 3:54 PM EDT | Special Weather Statement | BTV | Addison, Chittenden, Franklin, Grand Isle | 51 min |
| Jul 16, 4:20 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille | 55 min |
| Jul 16, 4:34 PM EDT | Special Weather Statement | BTV | Chittenden, Washington | 56 min |
| Jul 16, 4:42 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Lamoille, Washington | 52 min |
| Jul 16, 5:15 PM EDT | Special Weather Statement | BTV | Addison | 60 min |
| Jul 16, 5:29 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland | 61 min |
| Jul 16, 5:49 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Lamoille, Orleans | 43 min |
| Jul 16, 5:50 PM EDT | Special Weather Statement | BTV | Grand Isle | 55 min |
| Jul 16, 5:58 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle | 62 min |
| Jul 16, 6:22 PM EDT | Special Weather Statement | BTV | Washington | 53 min |
| Jul 16, 6:30 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland, Windsor | 60 min |
| Jul 16, 6:43 PM EDT | Severe Thunderstorm Warning | BTV | Orange, Washington | 62 min |
| Jul 16, 6:53 PM EDT | Tornado Warning | BTV | Orange, Washington | 52 min |
| Jul 16, 7:20 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 39 min |
| Jul 16, 7:28 PM EDT | Tornado Warning | BTV | Orange | 32 min |
| Jul 16, 7:45 PM EDT | Special Weather Statement | BTV | Lamoille | 60 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.